MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR

SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR
Catalog Number 121010
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, when a box of prep im enhance total hip kit was received in a care unit, the cardboard box was intact but the inside blister pack was defective.The outer and inner tray were both delivered broken off.As this was noticed in a non-surgical environment, there was no patient involved.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: d9 & h3 (sample returned for analysis), h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the associated device was returned and evaluated.The visual inspection revealed that the plastic tray that houses the hip kit is fractured on one corner and the sterility has been compromised.This inspection was conducted by the naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review made by the quality engineering team revealed that after reviewing the damages internally and with the supplier, it was concluded that the damage was caused by excessive handling.Since the report of this complaint, the sterilization supplier was changed.Furthermore, additional training will ensure that the proper palleting guidelines are being followed.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with packaging material specification, the purchasing requirements for a thermally preformed part consisting of polyethylene to produce or be used within a sterile barrier packaging assembly for the packaging of sterile medical products shall be met.At this time, we have no evidence to conclude that the trays failed to meet any specifications at the time of manufacture.The root cause of this event was determined to be handling damage during transport/ shipping.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PREP IM ENCHANCE TOTAL HIP KIT
Common Device Name
CEMENT OBTURATOR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18800573
Report Number1020279-2024-00451
Device Sequence Number7342575
Product Code LZN
UDI-Device Identifier03596010457127
UDI-Public03596010457127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K791125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121010
Device Lot Number23HSM0538
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown